MAUDE Adverse Event Report: BECKMAN COULTER ACCESS INHIBIN A REAGENT; INHIBIN A CALIBRATORS & CONTROLS ON THE ACCESS IMMUNOASSAY SYSTEMS

BECKMAN COULTER ACCESS INHIBIN A REAGENT; INHIBIN A CALIBRATORS & CONTROLS ON THE ACCESS IMMUNOASSAY SYSTEMS
Model Number A36097
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics such as weight, race and ethnicity were not supplied.A beckman coulter (bec) field service engineer (fse) was dispatched to assess the instrument's performance.The fse inspected the instrument's analytical module and removed and cleaned the wash wheel.Additionally, the sample probe was replaced as it appeared to be "slightly bent".Other proactive measures were taken to ensure instrument reliability including replacing the wash wheel bearings, the ejector plate sensor and the mixer motor.Lastly, the wash tower was cleaned and alignments adjusted/verified.The instrument's performance was verified through system check, hs (high sensitivity) system check, precision testing and carryover testing.All verification testing passed within published performance specifications.The fse did not note any hardware issues which would have contributed to this incident.The root cause of the low reproductive results (access inhibin a, access total bhcg (5th is), access ue3 and access afp) could not be determined with the information supplied.
 
Event or Problem Description
The customer reported obtaining low reproductive testing results including inhibin a (access inhibin a), beta human chorionic gonadotropin (access total bhcg (5th is)), unconjugated estriol (access ue3) and alpha-fetoprotein (access afp) for one (1) patient involving the unicel dxi 800 access clinical system serial number (b)(4).The customer reanalyzed the patient's sample on the same unicel dxi 800 access clinical system two (2) additional times and obtained reproducible, higher results.The initial low results were released from the laboratory.The patient in question underwent an amniocentesis to rule out trisomy 18 due to the low results obtained.The results of that testing were normal.There was no additional injury or report of death associated with this incident.Quality control (qc) and calibrations were performing within the assay's specifications at the time of the incident.There were no error messages posted to the event log at the time of the event.The customer did not provide specific information regarding the collection of the patient's sample.Centrifugation time and speed were not supplied by the customer for this incident.No issues with sample integrity were reported by the customer.Service was requested by the customer and a beckman coulter (bec) field service engineer (fse) was dispatched to assess the instrument's performance.

Brand Name
ACCESS INHIBIN A REAGENT
Common Device Name
INHIBIN A CALIBRATORS & CONTROLS ON THE ACCESS IMMUNOASSAY SYSTEMS
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key7914487
Report Number2122870-2018-01017
Device Sequence Number1343795
Product Code JIT
UDI-Device Identifier15099590203047
UDI-Public(01)15099590203047(17)181130(11)171130(10)724545
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K070144
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberA36097
Device Catalogue NumberA36097
Device Lot Number724545
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2018
Initial Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age33 YR